Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 199, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2019, 5:46 PM CDT for Clark County, Ford County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 5:46 PM CDT (22:46 UTC)
- Expired
- Jun 19, 2019, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
798
WUUS53 KDDC 192246
SVRDDC
KSC025-057-192330-
/O.NEW.KDDC.SV.W.0199.190619T2246Z-190619T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
546 PM CDT Wed Jun 19 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
South central Ford County in southwestern Kansas...
Northeastern Clark County in southwestern Kansas...
* Until 630 PM CDT.
* At 546 PM CDT, a severe thunderstorm was located near Bloom, moving
southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Minneola, Bloom, Clark State Lake and Kingsdown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3745 10006 3758 9993 3746 9956 3721 9977
TIME...MOT...LOC 2246Z 309DEG 27KT 3745 9987
HAIL...1.75IN
WIND...60MPH
$$
TURNER2 follow-up statements
391
WWUS53 KDDC 192304
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
604 PM CDT Wed Jun 19 2019
KSC025-057-192330-
/O.CON.KDDC.SV.W.0199.000000T0000Z-190619T2330Z/
Ford KS-Clark KS-
604 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL FORD AND NORTHEASTERN CLARK COUNTIES...
At 604 PM CDT, a severe thunderstorm was located very near Clark
State Lake, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Bloom and Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3742 9999 3753 9988 3746 9956 3721 9977
TIME...MOT...LOC 2304Z 311DEG 24KT 3737 9976
HAIL...1.75IN
WIND...60MPH
$$
TURNER459
WWUS53 KDDC 192311
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
611 PM CDT Wed Jun 19 2019
KSC057-192320-
/O.CAN.KDDC.SV.W.0199.000000T0000Z-190619T2330Z/
Ford KS-
611 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Kansas.
LAT...LON 3742 9999 3744 9982 3741 9964 3721 9977
TIME...MOT...LOC 2310Z 322DEG 20KT 3734 9978
$$
KSC025-192330-
/O.CON.KDDC.SV.W.0199.000000T0000Z-190619T2330Z/
Clark KS-
611 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CLARK COUNTY...
At 610 PM CDT, a severe thunderstorm was located near Clark State
Lake, moving southeast at 25 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3742 9999 3744 9982 3741 9964 3721 9977
TIME...MOT...LOC 2310Z 322DEG 20KT 3734 9978
HAIL...2.75IN
WIND...60MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:07 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 2:07 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 207 PM CDT Wed Jun 19 2019 ...Updated Long Term... .SHORT TERM...(This evening through Thursday) Issued at 1206 PM CDT Wed Jun 19 2019 Morning low clouds continue to move through central Kansas with a departing upper level trough and sun has broke out over eastern Colorado and western Kansas. A shortwave is moving through eastern Colorado into western Kansas and will be the focus for the chance of an isolated storm or two late this afternoon into the evening. Latest models indicate an instability axis between Garden City and Dodge of CAPE values in the 1500 range with bulk shears values in the 35 kt range. As the shortwave moves through a weak cold front should be enough to lift the airmass to produce the isolated strong to marginally severe storm with hail up to quarters and wind gusts over 50 mph. This activity should die off shortly after sunset and the rest of the evening will be quiet with lows in the low to mid 60s. Thursday through the day the upper level winds start switching to a southwest direction allowing drier air to move into western Kansas as dewpoints are forecast to lower throughout the day. Given the unusually wet ground across much of Kansas went a couple degrees below model guidance due to the ground having plenty of moisture to evaporate with highs in the upper 80s to low 90s. Another weak frontal boundary across southwest Kansas combining with an upcoming shortwave from eastern Colorado bringing in a dryline may be enough lift to develop some isolated storms late in the day. .LONG TERM...(Thursday night through Wednesday) Issued at 155 PM CDT Wed Jun 19 2019 Another round of convection is expected to develop Thursday night in northwest Kansas as another shortwave moves in from northeast Colorado. This area of convection should continue eastward along mainly the I-70 corridor through the overnight before exiting by sunrise Friday morning. Friday most models are still trending warmer than what I personally think will happen. Most models want a high 90s and low 100s solution but given the unusually moist ground for June even if the dry air aloft comes in evaporation from the soil moisture should keep high temperatures more in the mid 90s range. Given how cool we've been this year it still could be the warmest temperatures we've experienced so far this season. Saturday a cold front moves into western Kansas and now models want to stall out the boundary and perhaps lift back to the north as a warm front. A closed upper low in Wyoming will rotate a strong shortwave into southeast Colorado and southwest Kansas which could produce an afternoon round of storms along the front. Overnight convection coming in from eastern Colorado into western Kansas could produce a round 2 scenario for Saturday night into Sunday morning. Given the strength of the forecast upper low and shortwave...this appears to be our next chance of perhaps a more widespread severe weather scenario. The upper level trough will slowly move out of the central plains Monday and we may finally have the start of a ridging pattern with drier weather from Tuesday into Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1149 AM CDT Wed Jun 19 2019 Low clouds in the region will continue to break through the afternoon leading MVFR conditions to turn VFR between 20Z through 00Z and stay VFR through the rest of the time period. A shortwave moving through western Kansas combining with a stationary front could lead to an isolated storm or two affecting near GCK and DDC between 21Z-02Z. However due to the isolated nature of storm development kept it out of the TAFs at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 60 90 66 / 10 20 20 10 GCK 82 60 90 63 / 20 20 20 10 EHA 83 62 92 62 / 10 10 20 10 LBL 84 63 93 64 / 10 20 0 0 HYS 76 60 88 67 / 20 20 20 20 P28 82 63 91 68 / 10 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 19, 5:26 AM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 526 AM CDT Wed Jun 19 2019 KSZ030-031-043>046-061>066-074>081-084>090-201030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 526 AM CDT Wed Jun 19 2019 /426 AM MDT Wed Jun 19 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. An isolated strong to perhaps severe thunderstorm or two will develop across far west central or northwest Kansas later this afternoon. The probability of severe weather over any one location, however, is very low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for severe thunderstorm development along a stalled out front late Thursday, but the better chance for more organized severe thunderstorms across the southwest Kansas region will be Saturday and perhaps into Sunday ahead of the next large scale storm system. Ahead of this storm system on Friday, very hot temperatures will likely develop south of the Arkansas River with highs approaching or reaching 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 4:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
457 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 WNW DODGE CITY 37.76N 100.03W
06/19/2019 E1.00 INCH FORD KS NWS EMPLOYEE
&&Local storm report, Jun 19, 5:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
506 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 4 NW SPEARVILLE 37.88N 99.81W
06/19/2019 E60 MPH FORD KS PUBLIC
&&Local storm report, Jun 19, 5:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
516 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNE DODGE CITY 37.79N 100.01W
06/19/2019 M1.00 INCH FORD KS PUBLIC
REPORTED THROUGH SOCIAL MEDIA.
&&
MRLocal storm report, Jun 19, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 N MINNEOLA 37.53N 100.02W
06/19/2019 E2.00 INCH FORD KS PUBLIC
&&Local storm report, Jun 19, 5:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
538 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 N MINNEOLA 37.55N 100.02W
06/19/2019 E3.00 INCH FORD KS PUBLIC
&&Local storm report, Jun 19, 5:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
545 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 4 NNW ENSIGN 37.71N 100.27W
06/19/2019 M1.00 INCH GRAY KS PUBLIC
REPORTED ON SOCIAL MEDIA.
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:04 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stanton | 56 min |
| Jun 18, 8:51 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 54 min |
| Jun 18, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Jun 18, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 27 min |
| Jun 18, 9:51 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 54 min |
| Jun 18, 10:06 PM CDT | Special Weather Statement | DDC | Meade | 39 min |
| Jun 18, 10:35 PM CDT | Special Weather Statement | DDC | Clark, Comanche | 55 min |
| Jun 18, 10:53 PM CDT | Special Weather Statement | DDC | Gray | 52 min |
| Jun 18, 11:29 PM CDT | Special Weather Statement | DDC | Comanche | 46 min |
| Jun 19, 12:09 AM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Jun 19, 2:47 PM CDT | Special Weather Statement | DDC | Lane | 43 min |
| Jun 19, 3:20 PM CDT | Special Weather Statement | DDC | Lane | 55 min |
| Jun 19, 3:22 PM CDT | Special Weather Statement | DDC | Ness | 38 min |
| Jun 19, 3:26 PM CDT | Special Weather Statement | DDC | Ness | 49 min |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DDC | Ness | 42 min |
| Jun 19, 3:53 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
| Jun 19, 3:54 PM CDT | Special Weather Statement | DDC | Hodgeman | 36 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 46 min |
| Jun 19, 4:27 PM CDT | Special Weather Statement | DDC | Ford | 33 min |
| Jun 19, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 40 min |
| Jun 19, 4:38 PM CDT | Special Weather Statement | DDC | Gray | 37 min |
| Jun 19, 4:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 33 min |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 47 min |
| Jun 19, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 51 min |
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 46 min |
| Jun 19, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa, Pratt | 41 min |
| Jun 19, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 52 min |
| Jun 19, 6:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 57 min |
| Jun 19, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 47 min |
| Jun 19, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 49 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.